MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE VIABAHN ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE VIABAHN ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number VBHR100502A
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 08/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.Patient weight was requested but not made available.(b)(4).Instructions for use for gore® viabahn® endoprosthesis with heparin bioactive surface hazards and adverse events procedure related: as with all procedures that utilize techniques for introducing a catheter into a vessel, complications may be expected.These complications include, but are not limited to: access site infection; entry site bleeding and / or hematoma; vessel thrombosis, occlusion, pseudoaneurysm, and trauma to the vessel wall (including rupture or dissection); distal embolization; arteriovenous fistula formation; transient or permanent contrast induced renal failure; renal toxicity; sepsis; shock; radiation injury; myocardial infarction; fever; pain; malposition; malapposition; inflammation; and / or death.Device related: complications and adverse events can occur when using any endovascular device.These complications include, but are not limited to: hematoma; stenosis, thrombosis or occlusion; distal embolism; side branch occlusion; vessel wall trauma and / or rupture; false aneurysm; infection; inflammation; fever and / or pain in the absence of infection; deployment failure; migration; and device failure.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2021, patient with history of peripheral artery disease received endovascular treatment in both legs.During this procedure, 11 gore® viabahn® endoprosthesis with heparin bioactive surface (vsx devices) were placed from the start of superficial femoral artery (below the profunda artery) to below-knee popliteal artery.The implanted vsx devices were post-dilated.At the end of this procedure, all vsx devices were patent and patient had three brisk vessel run-offs in both feet.Patient presented with complaint of left leg claudication.Examination revealed one of the vsx devices had occluded and thrombectomy was performed on (b)(6) 2021.As reported, multiple sizes of fogarty balloon devices were used to remove the thrombus.During this intervention, an unknown substance was removed with the thrombus.At the conclusion of the procedure, the vsx devices were all patent, but only one vessel run-off to the left foot was observed.No further actions were taken by physician at this time.The removed specimen was retained by at the hospital's pathology department.Additional information: the physician reported the sample was found to be human tissue and not viabahn device lining.The viabahn device is functioning and intact.The patient suffers from ehlers danlos syndrome, which may have caused the thrombosis.

Brand Name
GORE VIABAHN ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key12385623
Report Number2017233-2021-02317
Device Sequence Number14321738
Product Code NIP
UDI-Device Identifier00733132646029
UDI-Public00733132646029
Combination Product (Y/N)Y
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/04/2023
Device Model NumberVBHR100502A
Device Catalogue NumberVBHR100502A
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2021
Initial Report FDA Received Date08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR